Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Taking pristiq desvenlafaxine and valium. Now having loss of memory. Due to medicine?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
I been taking pristiq desvenlafaxine 100mg i then for 2weeks took valium 10mg two times a day i lost my memory didnt know what i doing is this normal I was driving and smashed into a pole i have no memory of anything im confused
Posted Fri, 26 Apr 2013 in Medicines and Side Effects
Answered by Dr. Seikhoo Bishnoi 1 hour later
Welcome to Health Care Magic

You are taking Desvenlafexine 100 mg and Diazepam 10 mg. You were driving and smashed in a pole but you have no memory of the episode.
It is not due to the side effects of medicines.
Although diazepam increases sedation so it cause slowness of decision and it is not advisable to drive while on diazepam. It increases the risk of accidents.

In cases of trauma there occur loss of memory for period immediately before and after the episode of trauma. It is also called as Anterograde and Reterograde amnesia. Individuals fail to remember anything related to trauma. But the overall memory remains intact with it. There is no need to be confused as it is normal in traumas.

Thanks, if you have more questions you can ask again in follow up.
Dr. Seikhoo Bishnoi, MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor